Alert archive / California / Hazardous Seas Warnings in 2015
Hazardous Seas Warning 40, NWS Eureka, CA
NWS Eureka, CA issued this hazardous seas warning at Dec 13, 2015, 2:56 PM PST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 13, 2015, 2:56 PM PST (22:56 UTC)
- Expired
- Dec 14, 2015, 6:01 AM PST
- In force
- 15 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
006 WHUS76 KEKA 132256 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 256 PM PST SUN DEC 13 2015 PZZ450-140700- /O.EXP.KEKA.GL.W.0041.000000T0000Z-151213T2300Z/ /O.NEW.KEKA.SE.W.0040.151213T2300Z-151214T1700Z/ /O.NEW.KEKA.SC.Y.0203.151213T2300Z-151215T1100Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 256 PM PST SUN DEC 13 2015 ...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 9 AM PST MONDAY... ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PST TUESDAY... ...GALE WARNING WILL EXPIRE AT 3 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HAZARDOUS SEAS WARNING...WHICH IS IN EFFECT UNTIL 9 AM PST MONDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 3 AM PST TUESDAY. * WINDS...NW 15 TO 25 KT WITH GUSTS TO 35 KT THROUGH THIS EVENING NEAR CAPE MENDOCINO. * SEAS...W BUILDING TO 17 TO 20 FEET WITH A MIX OF STEEP... CHAOTIC WIND WAVES AND LINGERING LONG PERIOD W SWELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ470-140700- /O.EXT.KEKA.GL.W.0041.000000T0000Z-151214T1100Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 256 PM PST SUN DEC 13 2015 ...GALE WARNING NOW IN EFFECT UNTIL 3 AM PST MONDAY... * WINDS...NW 15 TO 25 KT WITH GUSTS TO AROUND 40 KT THROUGH LATE TONIGHT. * SEAS...W BUILDING TO 17 TO 20 FEET WITH A MIX OF STEEP... CHAOTIC WIND WAVES AND LINGERING LONG PERIOD W SWELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ PZZ455-140500- /O.CON.KEKA.GL.W.0041.000000T0000Z-151214T0500Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 256 PM PST SUN DEC 13 2015 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... * WINDS...NW 15 TO 25 KT WITH GUSTS TO 35 KT NEAR CAPE MENDOCINO AND PT ARENA THROUGH THE EVENING. * SEAS...W BUILDING TO 17 TO 20 FEET WITH A MIX OF STEEP... CHAOTIC WIND WAVES AND LINGERING LONG PERIOD W SWELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ PZZ475-140700- /O.CON.KEKA.GL.W.0041.000000T0000Z-151214T1700Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 256 PM PST SUN DEC 13 2015 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM PST MONDAY... * WINDS...NW TO N 25 TO 30 KT WITH GUSTS TO 40 KT THROUGH MONDAY MORNING. * SEAS...W BUILDING TO 17 TO 20 FEET WITH A MIX OF STEEP... CHAOTIC WIND WAVES AND LINGERING LONG PERIOD W SWELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$
3 follow-up statements
465 WHUS76 KEKA 140445 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 845 PM PST SUN DEC 13 2015 PZZ455-141245- /O.EXP.KEKA.GL.W.0041.000000T0000Z-151214T0500Z/ /O.EXB.KEKA.SE.W.0040.151214T0500Z-151214T1700Z/ /O.EXB.KEKA.SC.Y.0203.151214T0500Z-151215T1100Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 845 PM PST SUN DEC 13 2015 ...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 9 AM PST MONDAY... ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PST TUESDAY... ...GALE WARNING WILL EXPIRE AT 9 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HAZARDOUS SEAS WARNING...WHICH IS IN EFFECT UNTIL 9 AM PST MONDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 3 AM PST TUESDAY. * WINDS...NW 15 TO 25 KT WITH GUSTS TO 35 KT THROUGH THIS EVENING NEAR CAPE MENDOCINO. * SEAS...W 17 TO 20 FEET WITH A MIX OF STEEP... CHAOTIC WIND WAVES AND LINGERING LONG PERIOD W SWELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ470-141100- /O.CON.KEKA.GL.W.0041.000000T0000Z-151214T1100Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 845 PM PST SUN DEC 13 2015 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PST MONDAY... * WINDS...NW 15 TO 25 KT WITH GUSTS TO AROUND 40 KT THROUGH LATE TONIGHT. * SEAS...W 17 TO 20 FEET WITH A MIX OF STEEP... CHAOTIC WIND WAVES AND LINGERING LONG PERIOD W SWELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ PZZ475-141245- /O.CON.KEKA.GL.W.0041.000000T0000Z-151214T1700Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 845 PM PST SUN DEC 13 2015 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM PST MONDAY... * WINDS...NW TO N 25 TO 30 KT WITH GUSTS TO 40 KT THROUGH MONDAY MORNING. * SEAS...W 17 TO 20 FEET WITH A MIX OF STEEP... CHAOTIC WIND WAVES AND LINGERING LONG PERIOD W SWELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ PZZ450-141245- /O.CON.KEKA.SE.W.0040.000000T0000Z-151214T1700Z/ /O.CON.KEKA.SC.Y.0203.000000T0000Z-151215T1100Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 845 PM PST SUN DEC 13 2015 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 9 AM PST MONDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST TUESDAY... * WINDS...NW 15 TO 25 KT WITH GUSTS TO 35 KT THROUGH THIS EVENING NEAR CAPE MENDOCINO. * SEAS...W 17 TO 20 FEET WITH A MIX OF STEEP... CHAOTIC WIND WAVES AND LINGERING LONG PERIOD W SWELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
651 WHUS76 KEKA 141058 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 258 AM PST MON DEC 14 2015 PZZ470-141400- /O.EXT.KEKA.GL.W.0041.000000T0000Z-151214T1400Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 258 AM PST MON DEC 14 2015 ...GALE WARNING NOW IN EFFECT UNTIL 6 AM EARLY THIS MORNING... * WINDS...NW 15 TO 25 KT WITH GUSTS TO 40 KT THROUGH EARLY THIS MORNING. * SEAS...W 17 TO 20 FEET WITH A MIX OF STEEP...CHAOTIC WIND WAVES AND LINGERING LONG PERIOD W SWELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ PZZ475-141700- /O.CON.KEKA.GL.W.0041.000000T0000Z-151214T1700Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 258 AM PST MON DEC 14 2015 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM THIS MORNING... * WINDS...NW TO N 25 TO 30 KT WITH GUSTS TO 40 KT THROUGH MID-MORNING. * SEAS...W 17 TO 20 FEET WITH A MIX OF STEEP...CHAOTIC WIND WAVES AND LINGERING LONG PERIOD W SWELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ PZZ450-455-141900- /O.CON.KEKA.SE.W.0040.000000T0000Z-151214T1700Z/ /O.CON.KEKA.SC.Y.0203.000000T0000Z-151215T1100Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- 258 AM PST MON DEC 14 2015 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 9 AM THIS MORNING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM TUESDAY... * WINDS...NW 15 TO 25 KT. OCCASIONAL GUSTS TO 35 KT NEAR CAPE MENDOCINO DURING THE MORNING. * SEAS...W 17 TO 20 FEET WITH A MIX OF STEEP...CHAOTIC WIND WAVES AND LINGERING LONG PERIOD W SWELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
329 WHUS76 KEKA 141401 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 601 AM PST MON DEC 14 2015 PZZ475-141700- /O.CAN.KEKA.GL.W.0041.000000T0000Z-151214T1700Z/ /O.NEW.KEKA.GL.W.0042.151214T1401Z-151214T1700Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 601 AM PST MON DEC 14 2015 ...GALE WARNING IN EFFECT UNTIL 9 AM THIS MORNING... * WINDS...NW TO N 25 TO 30 KT WITH GUSTS TO 40 KT THROUGH MID- MORNING. * SEAS...W 17 TO 20 FEET TODAY WITH A MIX OF STEEP...CHAOTIC WIND WAVES AND LINGERING LONG PERIOD W SWELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ PZZ470-142215- /O.CAN.KEKA.GL.W.0041.000000T0000Z-151214T1400Z/ /O.NEW.KEKA.SE.W.0041.151214T1401Z-151214T2300Z/ /O.NEW.KEKA.SC.Y.0204.151214T1401Z-151216T1100Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 601 AM PST MON DEC 14 2015 ...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 3 PM THIS AFTERNOON... ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM WEDNESDAY... * WINDS...NW TO N 15 TO 25 KT. * SEAS...W 17 TO 20 FEET TODAY WITH A MIX OF STEEP...CHAOTIC WIND WAVES AND LINGERING LONG PERIOD W SWELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ PZZ450-455-142215- /O.CAN.KEKA.SE.W.0040.000000T0000Z-151214T1700Z/ /O.NEW.KEKA.SC.Y.0204.151214T1401Z-151215T1100Z/ /O.UPG.KEKA.SC.Y.0203.000000T0000Z-151215T1100Z/ /O.NEW.KEKA.SE.W.0041.151214T1401Z-151214T1700Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- 601 AM PST MON DEC 14 2015 ...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 9 AM THIS MORNING... ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM TUESDAY... * WINDS...NW TO N 15 TO 25 KT. * SEAS...W 17 TO 20 FEET THIS MORNING WITH A MIX OF STEEP... CHAOTIC WIND WAVES AND LINGERING LONG PERIOD W SWELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
What forecasters said that day
The local office's own words before this hazardous seas warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this hazardous seas warning went out at Dec 13, 2:47 PM PST, 9 minutes earlier.
Area forecast discussion, Dec 13, 2:47 PM PST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
247 PM PST SUN DEC 13 2015
.SYNOPSIS...THE RECENT POTENT STORM SYSTEM HAS MOVED EAST OF THE
AREA LEAVING SOME SCATTERED SHOWERS IN ITS PLACE. RAIN AND SNOW
SHOWER ACTIVITY WILL CONTINUE THROUGH EARLY MONDAY FOLLOWED BY A
BRIEF PERIOD OF DRY WEATHER ON TUESDAY AND WEDNESDAY. MORE RAIN
MAY BE ON THE WAY TOWARD NEXT WEEKEND AS ANOTHER PACIFIC STORM
APPROACHES THE COAST.
&&
.DISCUSSION...A POTENT FRONT THAT BROUGHT ABUNDANT RAINFALL TO
NORTHWEST CALIFORNIA SINCE SATURDAY EVENING HAS NOW MOVED EAST
OF THE AREA AND IN ITS WAKE IS SOME RAIN SHOWERS AND SNOW SHOWERS
ABOVE 1500 FEET. TOP 3 RAINFALL (NOT SNOW) OBSERVATIONS AS OF 2PM
AND OVER THE LAST 48 HOURS...CAMP SIX RAWS OBSERVATION NEAR
GASQUET 8.10 INCHES. MIRANDA 7.68 INCHES AND EUREKA (WOODLY
ISLAND) 2.62 INCHES. DEL NORTE COUNTY RECEIVED THE MOST RAINFALL
WITH MULTIPLE REPORTS OF 6-8 INCHES OF RAIN. THE HEAVY RAIN THERE
CAUSED THE SMITH RIVER TO EXCEED FLOOD STAGE WITH SOME MINOR
FLOODING REPORTED...PEAKING AT 35 FEET THIS MORNING WHICH IS
ABOUT 2 FEET ABOVE FLOOD STAGE. NO OTHER MAJOR IMPACTS FROM THE
ABUNDANT RAINFALL AROUND THE AREA...A FEW TRAPPED CARS AND LOTS OF
PONDING OF WATER. WINDS WERE GUSTY AS WELL AS THE FRONT ROLLED
THROUGH LAST NIGHT. LOTS OF HIGHER ELEVATION REPORTS OF 55 TO 65
MPH WHILE THE STRONGEST GUSTS REPORTED ALONG THE NORTH COAST
RANGED FROM 45 TO 55 MPH. SNOW LEVELS FELL RAPIDLY ONCE THE FRONT
WENT THROUGH PROMPTING THE ISSUANCE OF A WINTER WEATHER ADVISORY
WHICH IS STILL IN EFFECT THROUGH THE EVENING HOURS TO REFLECT THE
CONTINUATION OF THE SNOW SHOWERS ABOVE 1500 FEET.
THE SHOWER ACTIVITY SHOULD AT LEAST BEGIN TO TAPER OFF BY MONDAY
MORNING AS AN UPPER LEVEL RIDGE BEGINS TO BUILD INTO THE REGION
FROM THE WEST. MODELS CONTINUE TO SHOW A RIDGE BUILDING OVER NW
CAL DURING THE FIRST PART OF NEXT WEEK, SETTING UP A SHORT DRYING
TREND. AS SUCH, HAVE CONTINUED THE DOWNWARD TREND OF THE POPS FOR
TUESDAY INTO WEDNESDAY. BY THE MIDDLE OF THE WEEK (WED/THURS)
MODELS ARE SINKING A COLD FRONT INTO THE AREA WITH A POSSIBLE OF
ANOTHER SIGNIFICANT RAIN EVENT FRIDAY INTO SATURDAY. HAVE UPPED
POPS A BIT TO REFLECT THIS BUT STILL HEDGING AROUND CLIMO DUE TO
INCONSISTENCY BETWEEN GFS AND EURO. TEMPS WILL REMAIN SEASONAL.
OVERALL ONLY NUDGES WERE MADE TO THE ONGOING FORECAST. KML/BFG/JT
&&
.AVIATION...A POTENT COLD FRONT THAT MOVED THROUGH THE REGION THIS
MORNING BROUGHT GUSTY WINDS...HEAVY RAIN...AND VARIABLE CONDITIONS.
PERIODS OF RAIN AND SNOW HAVE TRANSITIONED OVER TO SHOWERS THIS
AFTERNOON WITH SOME GUSTY NORTHWESTERLY WINDS ACROSS SOME OF THE
INTERIOR VALLEYS. MVFR TO VFR CONDITIONS WILL CONTINUE INTO THE
EVENING AND OVERNIGHT AS SHOWER ACTIVITY CAUSES SOME REDUCTIONS IN
VSBY AND CIGS AS WELL AS SOME MOUNTAIN OBSCURATIONS. AN ISOLATED
THUNDERSTORM OR TWO IS POSSIBLE FOR COASTAL LOCATIONS INTO THE
EVENING. STP
&&
.MARINE...NORTH TO NORTHWESTERLY GALES HAVE CONTINUED BEHIND A
POTENT COLD FRONT THAT PASSED THROUGH THE WATERS THIS MORNING. COLD
AIR AND INSTABILITY BEHIND THE FRONT HAS AIDED IN TRANSPORTING
STRONGER WINDS ALOFT TO THE SURFACE. AN ASCAT PASS FROM LATE THIS
MORNING SHOWED SUSTAINED WINDS OF 30 KT ACROSS A LARGE PORTION OF
THE WATERS. STRONG TO GALE FORCE WINDS WILL CONTINUE ACROSS THE
WATERS THROUGH MONDAY WITH WINDS DECREASING SOME INTO TUESDAY. SEAS
WILL BEGIN TO SUBSIDE ON TUESDAY WITH THE WINDS AND WIND GENERATED
SEAS DECREASING A BIT. HOWEVER...SEAS WILL REMAIN ELEVATED THROUGH
THE WEEK AS A LONG PERIOD SWELL ARRIVES ACROSS THE WATERS ON
TUESDAY. A SMALL CRAFT ADVISORY AND HAZARDOUS SEAS WARNING IS IN
EFFECT FOR THE NORTHERN INNER WATERS WITH GALE WARNINGS STILL IN
EFFECT ELSEWHERE. GALE CONDITIONS WILL LAST THE LONGEST ACROSS THE
SOUTH WHERE THE SOUTHERN OUTER WATERS HAS A GALE WARNING IN EFFECT
THROUGH MONDAY MORNING. SMALL CRAFT ADVISORIES AND POSSIBLY
HAZARDOUS SEAS WARNINGS WILL BE NEEDED WHEN THE GALE WARNINGS
EXPIRE. STP
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
WINTER WEATHER ADVISORY UNTIL 7 PM PST THIS EVENING ABOVE 2000
FEET FOR CAZ003-004.
NORTHWEST CALIFORNIA COASTAL WATERS...
SMALL CRAFT ADVISORY UNTIL 3 AM PST TUESDAY FOR PZZ450.
GALE WARNING UNTIL 3 PM PST THIS AFTERNOON FOR PZZ450.
HAZARDOUS SEAS WARNING UNTIL 9 AM PST MONDAY FOR PZZ450.
GALE WARNING UNTIL 3 AM PST MONDAY FOR PZZ470.
GALE WARNING UNTIL 9 AM PST MONDAY FOR PZZ475.
GALE WARNING UNTIL 9 PM PST THIS EVENING FOR PZZ455.
&&
VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/NWSEUREKA
HTTP://WWW.TWITTER.COM/NWSEUREKAHazardous weather outlook, Dec 13, 2:23 PM PST, 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 223 PM PST SUN DEC 13 2015 CAZ003-004-142230- NORTH COAST INTERIOR-UPPER TRINITY RIVER- 223 PM PST SUN DEC 13 2015 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 PM PST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A WINTER WEATHER ADVISORY IS CURRENTLY IN EFFECT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ001-002-076-142230- REDWOOD COAST-MENDOCINO COAST-MENDOCINO INTERIOR- 223 PM PST SUN DEC 13 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED SHOWERS ARE EXPECTED TO CONTINUE THROUGH TONIGHT HOWEVER ONLY MINOR LOCALIZED FLOODING IS EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Dec 13, 9:29 AM PST, 5 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
929 AM PST SUN DEC 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM SNOW KNEELAND 40.75N 123.98W
12/13/2015 M2.0 INCH HUMBOLDT CA PUBLIC
FACEBOOK REPORT. SNOWING AT TIME OF MEASUREMENT
&&
BRCLocal storm report, Dec 13, 9:31 AM PST, 5 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
931 AM PST SUN DEC 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 AM SNOW KNEELAND 40.75N 123.98W
12/13/2015 E3.0 INCH HUMBOLDT CA PUBLIC
ESTIMATED FACEBOOK REPORT WITH PICTURE.
&&
BRCLocal storm report, Dec 13, 9:49 AM PST, 5 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
949 AM PST SUN DEC 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0746 AM NON-TSTM WND DMG 15 W WILLITS 39.40N 123.63W
12/13/2015 MENDOCINO CA LAW ENFORCEMENT
FALLEN TREE BLOCKING BOTH LANES. TREE LARGER THAN A
TELEPHONE POLE. TIME OF EVENT APPROXIMATE.
&&
BRCLocal storm report, Dec 13, 12:27 PM PST, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
1227 PM PST SUN DEC 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1226 PM SNOW 7 E BRIDGEVILLE 40.47N 123.67W
12/13/2015 M5.0 INCH HUMBOLDT CA TRAINED SPOTTER
STORM TOTAL AS OF 1230 PM. 2800 FEET ELEVATION. SNOWING
AT TIME OF OBSERVATION.
&&
BRCLocal storm report, Dec 13, 12:45 PM PST, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
1245 PM PST SUN DEC 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1226 PM SNOW 6 WNW BLOCKSBURG 40.31N 123.74W
12/13/2015 E0.0 INCH HUMBOLDT CA TRAINED SPOTTER
LIGHT DUSTING OF SNOW ON GRASS. LARGE WET FLAKES STILL
FALLING. TEMP 34 DEGREES. 2450 FEET.
1245 PM SNOW 1 ESE ZENIA 40.19N 123.46W
12/13/2015 E3.0 INCH TRINITY CA TRAINED SPOTTER
SNOWING AT TIME OF OBSERVATION.
&&
BRCLocal storm report, Dec 13, 12:52 PM PST, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
1252 PM PST SUN DEC 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1252 PM SNOW 4 E RUTH 40.29N 123.33W
12/13/2015 E1.0 INCH TRINITY CA TRAINED SPOTTER
STICKING TO GRASS BUT MELTING ON ROADS. SNOWING AT TIME
OF OBSERVATION.
&&
BRCThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 13, 1:24 AM PST | Areal Flood Advisory | EKA | Del Norte | 3 hr |
| Dec 13, 1:55 AM PST | Areal Flood Warning | EKA | Del Norte | 3 hr |
| Dec 13, 3:57 AM PST | Winter Weather Advisory | EKA | 20 hr | |
| Dec 13, 4:15 AM PST | River Flood Warning | EKA | Del Norte | 24 hr |
| Dec 13, 4:29 AM PST | Special Weather Statement | EKA | Humboldt | 61 min |
| Dec 13, 9:13 AM PST | Coastal Flood Advisory | EKA | 4 hr | |
| Dec 13, 2:56 PM PST | Small Craft Advisory | EKA | 15 hr |
Nearby
Hazardous Seas Warnings in California, 2015Every hazardous seas warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.